MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator generated a backup ventilation (buv) condition, exhalation autozero issue.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.(b)(6).Medtronic personnel reported event to manufacturer on behalf of the customer.A review of the ventilator logs confirmed the reported buv.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section h6 evaluation codes were updated due to device evaluation method code (annex b) remove b21 and add b01 method cod (annex c) remove c21 and add c13 conclusion code (annex d) remove d16 and add d02 component code (annex g) remove g07003 and add g07001 h3 device evaluation summary: h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this pb980 ventilator generated a backup ventilation (buv) condition, exhalation autozero issue.The device was available for evaluation.A review of the ventilator logs confirmed the reported buv.The service personnel (sp) inspected the ventilator, reviewed the logs, and found that the unit generated a background diagnostic code indicating that the exhalation autozero failed.Based on the code, sp replaced the exhalation valve assembly(eva).The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the reported event was isolated in the field to a potential fault in the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part return.Section h6 evaluation codes were updated due to device evaluation.Evaluation code result (annex c), additional code added due to analysis of returned part.Component code (annex g) removed g07001 and added g02005.H3 device evaluation summary: was updated due to analysis of returned part.Medtronic conducted an investigation on all information received.It was reported that while in use on a patient this pb980 ventilator generated a backup ventilation (buv) condition, exhalation autozero issue.The device was available for evaluation.A review of the ventilator logs confirmed the reported buv.The service personnel (sp) inspected the ventilator, reviewed the logs, and found that the unit generated a background diagnostic code indicating that the exhalation autozero failed.Based on the code, sp replaced the exhalation valve assembly (eva).The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.One exhalation valve assembly was returned to medtronic for analysis: a visual inspection of the returned part was conducted and no anomalies were observed.The exhalation valve assembly was attached to the failure investigation test ventilator for analysis.During est testing, the ventilator failed the circuit pressure test, with the exhalation auto-zero solenoid not operational message.Analysis determined that the exhalation sensor pcba of the returned exhalation valve assembly is faulty.The cause of the reported event was isolated to a faulty exhalation sensor pcba of the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23065264
Report Number8020893-2025-00219
Device Sequence Number15919318
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)210709
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/26/2025
06/23/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/30/2025
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown